Alert archive / Ohio / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 57, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at May 26, 2007, 2:06 PM EDT for Ashland County, Ohio. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2007, 2:06 PM EDT (18:06 UTC)
- Expired
- May 26, 2007, 3:00 PM EDT
- In force
- 54 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Ashland County, OH
The radar
The Cleveland radar (KCLE), 72 km from the middle of the area, began a volume at 18:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 2:18 PM EDT | TSTM WND DMG | 2 Se Jeromesville, OH | TWO LARGE LIMBS DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 6.1 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 115 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 1246 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 261806
SVRCLE
OHC005-261900-
/O.NEW.KCLE.SV.W.0057.070526T1806Z-070526T1900Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
206 PM EDT SAT MAY 26 2007
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ASHLAND COUNTY IN NORTH CENTRAL OHIO
* UNTIL 300 PM EDT
* AT 202 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED NEAR HAYESVILLE...OR ABOUT 9 MILES SOUTHEAST OF
ASHLAND...AND MOVING EAST AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO POLK
LAT...LON 4083 8236 4066 8230 4068 8213 4098 8212
4106 8232
$$
LEINS2 follow-up statements
000
WWUS51 KCLE 261821
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
221 PM EDT SAT MAY 26 2007
OHC005-261900-
/O.CON.KCLE.SV.W.0057.000000T0000Z-070526T1900Z/
ASHLAND OH-
221 PM EDT SAT MAY 26 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR ASHLAND COUNTY...
AT 220 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL.
THIS STORM WAS LOCATED NEAR JEROMESVILLE...OR ABOUT 10 MILES
SOUTHEAST OF ASHLAND...MOVING EAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
LAT...LON 4083 8236 4066 8230 4068 8213 4098 8212
4106 8232
$$000
WWUS51 KCLE 261859
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
257 PM EDT SAT MAY 26 2007
OHC005-261907-
/O.EXP.KCLE.SV.W.0057.000000T0000Z-070526T1900Z/
ASHLAND OH-
257 PM EDT SAT MAY 26 2007
...THE SEVERE THUNDERSTORM WARNING FOR ASHLAND COUNTY EXPIRES AT 300
PM EDT...
THERE WAS A REPORT OF TWO LARGE LIMBS DOWN TWO MILES SOUTHEAST OF
JEROMESVILLE.
LAT...LON 4083 8236 4066 8230 4068 8213 4098 8212
4106 8232
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 1:10 PM EDT, 56 minutes earlier.
Area forecast discussion, May 26, 1:10 PM EDT, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 110 PM EDT SAT MAY 26 2007 .SYNOPSIS... OVERALL WEATHER PATTERN UNDER INFLUENCE OF OSCILLATING FRONTAL BOUNDARY THROUGH THE WEEKEND INTO EARLY NEXT WEEK. WEAK HIGH PRESSURE EXPECTED ON MEMORIAL DAY. && .NEAR TERM /UNTIL 4 PM THIS AFTERNOON/... TEMPERATURES ACROSS THE LAKESHORE WERE LOWERED. COLD FRONT IS OVER SOUTHERN OHIO THIS MORNING AND WINDS HAVE BECOME VARIABLE AND LIGHT ACROSS THE AREA. WIND DIRECTIONS ARE GOING VARY CONSIDERABLY ACROSS THE AREA THROUGH THE DAY TODAY. SCATTERED SHOWER ACTIVITY WILL SPREAD EAST INTO THE AREA FROM THE WEST TODAY IN ASSOCIATION WITH THE UPPER LEVEL SHORTWAVE PROGGED TO MOVE EAST. THE BEST CHANCE FOR PRECIPITATION APPEARS TO BE OVER WESTERN PORTIONS OF THE FORECAST AREA FOR TODAY. FRONTAL BOUNDARY BECOMES STATIONARY TODAY OVER THE SOUTHERN PART OF OHIO AND WILL THEN START TO HEAD BACK NORTH AS A WARM FRONT TONIGHT. QVECTOR CONVERGENCE TAKES PLACE ALONG THE WARM FRONT AND THE BEST CONVERGENCE ACTIVITY OCCURS AROUND 12Z IN THE WEST. WILL ONLY GO WITH CHANCE POPS DURING THE NIGHT. ADJUSTED MAV GUIDANCE RIGHT ON TARGET WITH 850 MB TEMPERATURES SO WILL STAY CLOSE TO THOSE TEMPERATURES FOR TODAY AND TONIGHT. && .SHORT TERM /4 PM THIS AFTERNOON THROUGH MONDAY/... WARM FRONT AND ASSOCIATED QVECTOR CONVERGENCE FIELD WILL MOVE INTO THE AREA DURING THE MORNING HOURS PLACING THE FORECAST AREA INTO THE WARM SECTOR. THIS SHOULD HELP TO DESTABILIZE THE ATMOSPHERE AND PRIME THE AIR MASS FOR POSSIBLE SEVERE THUNDERSTORM ACTIVITY. STORM PREDICTION CENTER HAS OUTLOOKED THE ENTIRE FORECAST AREA IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON SUNDAY. AIR MASS SHOULD BE WARM ENOUGH IN THE WAKE OF THE WARM FRONT THAT I AM EXPECTING TEMPERATURES TO WARM BACK INTO THE MIDDLE 80S...ESPECIALLY IF WE GET A FEW PEEKS OF SUN DURING THE AFTERNOON HOURS AHEAD OF THE SHOWERS AND THUNDERSTORMS. COLD FRONT IS PROGGED TO MOVE EAST ACROSS THE FORECAST AREA IN THE AFTERNOON. PRECIPITATION WILL END FROM WEST TO EAST SUNDAY NIGHT AND WILL SET UP FOR A DRY MEMORIAL DAY. HIGH PRESSURE WILL BUILD QUICKLY INTO THE AREA SUNDAY NIGHT WITH ITS ASSOCIATED DRY AIR MASS AND MAKE AN ATTEMPT TO SUPPRESS ANY PRECIPITATION. ONCE AGAIN...ADJUSTED MAV TEMPERATURES APPEARED TO BE ON TARGET WITH EXCEPTION OF SUNDAY WHERE I RAISED THEM A FEW DEGREES. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... THE COLD FRONT WILL BE JUST ABOUT SOUTH OF THE FORECAST AREA MONDAY MORNING...A THREAT MAY LINGER IN THE AM IN THE SOUTHERN PORTION OF THE FORECAST AREA DURING EARLY MORNING HOURS. OF COURSE TIMING IS AN ISSUE. BUT FOR THE MOST PART WILL KEEP THE DAY DRY. THE MODELS GFS/DGEX BRING A COLD FRONT THROUGH ON FRIDAY...WHILE THE ECMWF BRINGS THE FRONT THROUGH THURSDAY. NONE THE LESS A THREAT OF PRECIPITATION IS IN THE FORECAST THROUGH THE PERIOD. THE BEST CHANCE WILL BE THURSDAY AND FRIDAY WITH THE TIMING OF THE FRONT IN QUESTION. OTHER DAYS THE AIRMASS IS JUST UNSTABLE SO IT IS MORE DAYTIME HEATING. GUIDANCE TEMPERATURES ARE GOOD. FRIDAY IS TOUGH WITH THE TIMING OF THE FRONT IN QUESTION. && .AVIATION /17Z SATURDAY THROUGH WEDNESDAY/... SCATTERED SHOWERS AND EVEN A RUMBLE OF THUNDER CONTINUE ACROSS THE FORECAST AREA. WIDELY SCATTERED NATURE OF THE STORMS MAKES IT DIFFICULT TO PIN DOWN AN EXACT TIME WHEN EACH TERMINAL WILL BE AFFECTED BUT WILL GO WITH VCTS IN THE SOUTHERN TIER AIRPORTS AND VCSH FURTHER NORTH WHERE AIRMASS IS A BIT MORE STABLE. WARM FRONT ACROSS CENTRAL OHIO WILL PUSH NORTHWARD AND EVENTUALLY OVER LAKE ERIE OVERNIGHT...EFFECTIVELY ENDING PRECIP FOR A BRIEF TIME AT ALL SITES. SHOULD STAY HAZY OVERNIGHT BUT SOUTHERLY WINDS SHOULD PRECLUDE ANY SIGNIFICANT FOG FROM FORMING. TOMORROW A COLD FRONT WILL SWEEP ACROSS THE REGION...SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THIS FRONT AND EXPECT BRIEF PERIODS OF IFR RAIN AT ALL SITES AS THE FRONT MOVES EASTWARD. WILL PROBABLY SEE RAIN CONTINUE AFTER THE END OF THE FORECAST PERIOD BUT TAPER OFF BY EARLY EVENING. FOLLOWING THE FRONT HIGH PRESSURE WILL BUILD OVER THE AREA ALLOWING FOR QUIET WEATHER AND GOOD VFR CONDITIONS THROUGH WEDNESDAY. && .MARINE... SHOWERS AND TSTORMS DEVELOPING NEAR SOUTHERN LAKE MICHIGAN WILL TRANSLATE EAST TODAY AND LIKELY CROSS PARTS OF LAKE ERIE. THE ACTIVITY MAY BE MOST LIKELY THIS MORNING AND EARLY AFTERNOON AS THE COLD LAKE/MARINE LAYER MAY STABILIZE THE ATMOSPHERE OVER/NEAR LAKE ERIE THIS AFTERNOON. GRADIENT IS LIGHT AND GENERALLY EASTERLY AS HIGH PRESSURE DRIFTS EAST FROM THE EASTERN LAKES. A WEAK WARM FRONT WILL MOVE NORTH OF LAKE ERIE TONIGHT BEFORE A STRONGER COLD FRONT MOVES SOUTHEAST ACROSS THE LOWER LAKES BY LATE SUNDAY. SOUTHWEST GRADIENT WILL INCREASE SUNDAY BUT AGAIN THE COOLER AIR IN THE MARINE LAYER WILL KEEP THE MAXIMUM WIND FROM MIXING DOWN. MORE SHOWERS AND STORMS ARE LIKELY AHEAD OF THE COLD FRONT. GENERAL HIGH PRESSURE IS EXPECTED MONDAY THROUGH WEDNESDAY. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...KIELTYKA NEAR TERM...WSF SHORT TERM...KIELTYKA LONG TERM...KIELTYKA AVIATION...LEINS MARINE...KOSARIK
Hazardous weather outlook, May 26, 6:02 AM EDT, 8 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 602 AM EDT SAT MAY 26 2007 LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089- PAZ001>003-271015- MAUMEE BAY TO RENO BEACH OHIO-RENO BEACH TO THE ISLANDS OHIO- THE ISLANDS TO VERMILION OHIO-VERMILION TO AVON POINT OHIO- AVON POINT TO WILLOWICK OHIO-WILLOWICK TO GENEVA-ON-THE LAKE OHIO- GENEVA-ON-THE-LAKE TO CONNEAUT OHIO-CONNEAUT OHIO TO RIPLEY NY- MAUMEE BAY TO RENO BEACH OHIO BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OHIO BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OHIO BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OHIO BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OHIO BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OHIO BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OHIO BEYOND 5 NM OF SHORE- CONNEAUT OHIO TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA- SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 602 AM EDT SAT MAY 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS ACROSS THE REGION TODAY. THE ONLY HAZARD EXPECTED WITH THE STORMS IS CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE EXPECTED TO DEVELOP ON SUNDAY AS A COLD FRONT MOVES THROUGH THE REGION. A FEW OF THESE STORMS COULD BECOME SEVERE WITH DAMAGING WIND OR HAIL THE PRIMARY THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME FOR TODAY BUT SPOTTERS MAY BE NEEDED ON SUNDAY. LOMBARDY
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 4:02 PM EDT | Severe Thunderstorm Warning | CLE | Seneca | 43 min |
| May 26, 6:59 PM EDT | Severe Thunderstorm Warning | CLE | Lucas, Wood | 61 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.